Alert archive / Missouri / Frost Advisories in 2012

Frost Advisory 1, NWS Springfield, MO

April 10, 201212 counties in Missouri

NWS Springfield, MO issued this frost advisory at Apr 10, 2012, 3:33 AM CDT for 12 counties in Missouri. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 3:33 AM CDT (08:33 UTC)
In effect from
Apr 11, 2012, 3:00 AM CDT
Expired
Apr 11, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO

Counties Benton County, MO, Camden County, MO, Dent County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS73 KSGF 100833
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT TUE APR 10 2012

...PATCHY FROST LIKELY TONIGHT ACROSS THE EASTERN OZARKS...

.A CANADIAN SURFACE HIGH PRESSURE SYSTEM WILL BUILD SOUTH INTO THE
CENTRAL U.S. TONIGHT BRINGING A COLDER AIR MASS INTO THE REGION.
PATCHY FROST WILL LIKELY DEVELOP ESPECIALLY IN THE COLDER VALLEYS
AND SHELTER AREAS.

MOZ055>058-069>071-081>083-092-098-102100-
/O.NEW.KSGF.FR.Y.0001.120411T0800Z-120411T1300Z/
BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-
DENT-WRIGHT-SHANNON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...HOUSTON...
CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD...WINONA...EMINENCE
333 AM CDT TUE APR 10 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. 

* TIMING AND AREAS AFFECTED...LATE TONIGHT AND EARLY WEDNESDAY
  MORNING EAST OF A LINE FROM WARSAW...TO LEBANON...TO HARTVILLE.

* TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AS
  TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. THE HIGHEST
  RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND
  PROTECTED AREAS. 

  TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE
  FREEZING MARK.

  FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT.

* IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED
  IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY
  PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOSTER
4 follow-up statements
647 
WWUS73 KSGF 101957
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT TUE APR 10 2012

...PATCHY FROST LIKELY TONIGHT ACROSS THE EASTERN OZARKS...

.A CANADIAN SURFACE HIGH PRESSURE SYSTEM IS BUILDING SOUTH INTO
THE REGION...BRINGING A COLDER AIR MASS TO MUCH OF THE OZARKS.
PATCHY FROST WILL BE LIKELY...ESPECIALLY IN THE COLDER VALLEYS
AND SHELTER AREAS.

MOZ055>058-069>071-081>083-092-098-110800-
/O.CON.KSGF.FR.Y.0001.120411T0800Z-120411T1300Z/
BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-
DENT-WRIGHT-SHANNON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...HOUSTON...
CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD...WINONA...EMINENCE
257 PM CDT TUE APR 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

* TIMING AND AREAS AFFECTED...LATE TONIGHT AND EARLY WEDNESDAY MORNING
  EAST OF A LINE FROM WARSAW...TO LEBANON...TO HARTVILLE.

* TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AS
  TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. THE HIGHEST
  RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND
  PROTECTED AREAS.

  TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE  
  FREEZING MARK.

  FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT.

* IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED
  IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY
  PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KARDELL
051 
WWUS73 KSGF 110410
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 PM CDT TUE APR 10 2012

...PATCHY FROST LIKELY TONIGHT ACROSS THE EASTERN OZARKS...

.A CANADIAN SURFACE HIGH PRESSURE SYSTEM IS BUILDING SOUTH INTO
THE REGION...BRINGING A COLDER AIR MASS TO MUCH OF THE OZARKS.
PATCHY FROST WILL BE LIKELY...ESPECIALLY IN THE COLDER VALLEYS
AND SHELTER AREAS.

MOZ055>058-069>071-081>083-092-098-111300-
/O.CON.KSGF.FR.Y.0001.120411T0800Z-120411T1300Z/
BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-
DENT-WRIGHT-SHANNON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...HOUSTON...
CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD...WINONA...EMINENCE
1110 PM CDT TUE APR 10 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

* SHORT TERM TRENDS...TEMPERATURES HAVE DROPPED INTO THE MID 40S
  LATE THIS EVENING WITH OVERNIGHT LOWS EXPECTED IN THE LOW TO MID 30S.

* TIMING AND AREAS AFFECTED...LATE TONIGHT AND EARLY WEDNESDAY MORNING
  EAST OF A LINE FROM WARSAW...TO LEBANON...TO HARTVILLE.

* TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AS
  TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. THE HIGHEST
  RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND
  PROTECTED AREAS.

TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE
FREEZING MARK.

 FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT.

* IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED
  IN AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY
  PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
881 
WWUS73 KSGF 110839
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT WED APR 11 2012

...PATCHY FROST LIKELY EARLY THIS MORNING AND AGAIN TONIGHT ACROSS
THE EASTERN OZARKS...

.A CANADIAN SURFACE HIGH PRESSURE SYSTEM BUILDING SOUTH INTO THE
REGION WILL BRING A COLDER AIR MASS INTO MUCH OF THE OZARKS. PATCHY
FROST WILL BE LIKELY...ESPECIALLY IN THE COLDER VALLEYS AND
SHELTER AREAS.

MOZ057-058-070-071-082-083-098-112100-
/O.NEW.KSGF.FR.Y.0002.120412T0800Z-120412T1300Z/
/O.CON.KSGF.FR.Y.0001.000000T0000Z-120411T1300Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-SHANNON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...HOUSTON...CABOOL...
SALEM...WINONA...EMINENCE
339 AM CDT WED APR 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* SHORT TERM TRENDS...PATCHY FROST WILL BE POSSIBLE THROUGH 8 AM
  AS TEMPERATURES FALL INTO THE 30S. 

* TIMING AND AREAS AFFECTED...EARLY THIS MORNING AND AGAIN EARLY
  THURSDAY MORNING EAST OF A LINE FROM ELDON...TO HOUSTON...TO
  WEST PLAINS.

* TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP EARLY THIS
  MORNING AND AGAIN EARLY THURSDAY MORNING AS TEMPERATURES FALL
  INTO THE MIDDLE 30S. THE HIGHEST RISK FOR FROST WILL BE IN THE
  COLDER VALLEYS AND OTHER WIND PROTECTED AREAS.

  TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE
  FREEZING MARK...ESPECIALLY THURSDAY MORNING.

* IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN
  AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY
  PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ097-106-112100-
/O.NEW.KSGF.FR.Y.0002.120412T0800Z-120412T1300Z/
HOWELL-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...THAYER...ALTON
339 AM CDT WED APR 11 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* TIMING AND AREAS AFFECTED...PATCHY FROST WILL LIKELY DEVELOP
  LATE TONIGHT AND EARLY THURSDAY MORNING ACROSS THE EASTERN
  OZARKS...OR EAST OF A LINE FROM ELDON...TO HOUSTON...TO WEST
  PLAINS.

* TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP LATE TONIGHT AND
  EARLY THURSDAY MORNING AS TEMPERATURES FALL INTO THE MIDDLE 30S.
  THE HIGHEST RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND
  OTHER WIND PROTECTED AREAS.

  TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE
  FREEZING MARK THURSDAY MORNING.

* IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN
  AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY
  PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ055-056-069-081-092-111300-
/O.CON.KSGF.FR.Y.0001.000000T0000Z-120411T1300Z/
BENTON-MORGAN-CAMDEN-LACLEDE-WRIGHT-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
OSAGE BEACH...CAMDENTON...LEBANON...MOUNTAIN GROVE...MANSFIELD
339 AM CDT WED APR 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* SHORT TERM TRENDS...PATCHY FROST WILL BE POSSIBLE THROUGH 8 AM
  AS TEMPERATURES FALL INTO THE 30S. 

* TIMING AND AREAS AFFECTED...EARLY THIS MORNING EAST OF A LINE
  FROM WARSAW...TO LEBANON...TO HARTVILLE.

* TEMPERATURE...PATCHY FROST WILL BE POSSIBLE EARLY THIS MORNING
  AS TEMPERATURES FALL INTO THE 30S. THE HIGHEST RISK FOR FROST
  WILL BE IN THE COLDER VALLEYS AND OTHER WIND PROTECTED AREAS.

* IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN
  AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY
  PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOSTER
601 
WWUS73 KSGF 111236
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CDT WED APR 11 2012

...PATCHY FROST LIKELY AGAIN EARLY THURSDAY MORNING ACROSS THE
EASTERN OZARKS...

.A CANADIAN SURFACE HIGH PRESSURE SYSTEM BUILDING SOUTH INTO THE
REGION WILL BRING A COLDER AIR MASS INTO MUCH OF THE OZARKS.
PATCHY FROST WILL BE LIKELY...ESPECIALLY IN THE COLDER VALLEYS
AND WIND PROTECTED AREAS.

MOZ057-058-070-071-082-083-098-112100-
/O.EXP.KSGF.FR.Y.0001.000000T0000Z-120411T1300Z/
/O.CON.KSGF.FR.Y.0002.120412T0800Z-120412T1300Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-SHANNON-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...HOUSTON...CABOOL...
SALEM...WINONA...EMINENCE
736 AM CDT WED APR 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

* SHORT TERM TRENDS...TEMPERATURES WILL RISE INTO THE 40S BY MID
  MORNING BRINGING AN END TO THE RISK OF FROST THIS MORNING. 

* TIMING AND AREAS AFFECTED...EARLY THURSDAY MORNING EAST OF A
  LINE FROM ELDON...TO HOUSTON...TO WEST PLAINS.

* TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP EARLY THURSDAY
  MORNING AS TEMPERATURES FALL INTO THE MIDDLE 30S. THE HIGHEST
  RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND
  PROTECTED AREAS.

  TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE  
  FREEZING MARK.

* IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN
  AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY
  PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ055-056-069-081-092-111345-
/O.EXP.KSGF.FR.Y.0001.000000T0000Z-120411T1300Z/
BENTON-MORGAN-CAMDEN-LACLEDE-WRIGHT-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
OSAGE BEACH...CAMDENTON...LEBANON...MOUNTAIN GROVE...MANSFIELD
736 AM CDT WED APR 11 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WILL RISE INTO THE 40S BY MID MORNING BRINGING AN END
TO THE RISK OF FROST THIS MORNING.

$$

MOZ097-106-112100-
/O.CON.KSGF.FR.Y.0002.120412T0800Z-120412T1300Z/
HOWELL-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...THAYER...ALTON
736 AM CDT WED APR 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY...

* TIMING AND AREAS AFFECTED...PATCHY FROST WILL LIKELY DEVELOP EARLY
  THURSDAY MORNING ACROSS THE EASTERN OZARKS...OR EAST OF A LINE
  FROM ELDON...TO HOUSTON...TO WEST PLAINS.

* TEMPERATURE...PATCHY FROST WILL LIKELY DEVELOP EARLY THURSDAY
  MORNING AS TEMPERATURES FALL INTO THE MIDDLE 30S. THE HIGHEST
  RISK FOR FROST WILL BE IN THE COLDER VALLEYS AND OTHER WIND
  PROTECTED AREAS.

  TEMPERATURES IN SOME OF THE COLDER VALLEYS COULD FALL TO THE 
  FREEZING MARK THURSDAY MORNING.

* IMPACTS...PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN
  AN EARLY START TO THE GROWING SEASON THIS SPRING. THE EARLY
  PLANT GROWTH WILL BE PARTICULARLY VULNERABLE TO FROST. SENSITIVE
  PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOSTER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 10, 2:57 AM CDT, 36 minutes earlier.

Area forecast discussion, Apr 10, 2:57 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 AM CDT TUE APR 10 2012

...FROST POSSIBLE TONIGHT AND WEDNESDAY NIGHT ACROSS THE EASTERN OZARKS...

.DISCUSSION...
/ISSUED 245 AM CDT TUE APR 10 2012/

A SMALL CLUSTER OF DECAYING CONVECTION WAS SLIDING SOUTHEAST
ACROSS FAR SOUTHWEST MISSOURI EARLY THIS MORNING. THIS ACTIVITY
WAS ASSOCIATED WITH A MINOR MID LEVEL SHORTWAVE RIDING SOUTHEAST
ON THE WESTERN PERIPHERY OF A BROAD UPPER TROUGH.

THE UPPER PATTERN WILL AMPLIFY THE NEXT 24 HOURS WITH THE UPPER
TROUGH DEEPENING TO OUR EAST AND AN UPPER RIDGE TO THE WEST
ACROSS THE ROCKIES. THIS WILL KEEP OUR REGION WITHIN A NORTHWEST
FLOW ALOFT AND BRING THE CENTER OF A CANADIAN SURFACE HIGH
PRESSURE SYSTEM SOUTH INTO THE UPPER MIDWEST BY WEDNESDAY MORNING.
THIS SURFACE HIGH WILL RIDGE SOUTHWARD INTO THE EASTERN OZARKS
RESULTING IN AN INFLUX OF COLDER AND DRIER AIR INTO THE MIDWEST
AND OHIO RIVER VALLEY. PATCHY FROST APPEARS LIKELY TONIGHT ACROSS
THE EASTERN OZARKS AS TEMPERATURES FALL INTO THE MIDDLE AND PERHAPS
LOWER 30S. A LIGHT NORTHERLY WIND AND FAIRLY WIDE TEMPERATURE/DEWPOINT
SPREAD WILL NOT BE OPTIMAL FOR WIDESPREAD FROST. THEREFORE THE
MOST FAVORED AREAS FOR FROST WILL BE IN THE COLDER VALLEYS AND
WIND SHELTERED AREAS. THE POTENTIAL FOR FROST WILL PERSIST
WEDNESDAY NIGHT AS THE SURFACE SHIFTS TO THE SOUTH. GIVEN THE
VULNERABILITY OF EARLY PLANT GROWTH A FROST ADVISORY WILL BE
ISSUED TONIGHT FOR THE EASTERN OZARKS AND MAY HAVE TO BE EXTENDED
INTO WEDNESDAY NIGHT.

MEANWHILE THE POTENTIAL FOR CONVECTION WILL HAVE TO BE MONITORED
ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI
LATER TODAY AND TONIGHT AS ANOTHER MINOR DISTURBANCE TRACK DOWN A
850-700 MB THERMAL GRADIENT ON THE WESTERN PERIPHERY OF THE UPPER
TROUGH.

THE UPPER RIDGE WILL SHIFT EAST ACROSS THE REGION THURSDAY AS A
POWERFUL UPPER JET STREAKS ONTO THE WEST COAST. A BROAD AREA OF
WARM AIR ADVECTION AND ISENTROPIC ASCENT WILL DEVELOP ACROSS THE
PLAINS EASTWARD INTO MISSOURI VALLEY. EXPECT AN INCREASE IN
SHOWERS FROM THE WEST ON THURSDAY. THE CLOUDS AND SHOWERS WILL
RESULT IN FAIRLY COOL DAY.

WARM AIR AND MOISTURE ADVECTION WILL INCREASE FRIDAY INTO THE
WEEKEND WITHIN A DEEP SOUTHWESTERLY FLOW AHEAD OF AS A DEEPENING
TROUGH TAKES SHAPE ACROSS THE WEST. EXPECT A FRONT TO BECOME
PARALLEL TO THE UPPER FLOW AND SLOWLY SAG SOUTHEAST INTO THE
REGION THIS WEEKEND. INDICATIONS ARE THAT THIS FRONT MAY STALL
JUST TO OUR SOUTH HEADING INTO EARLY NEXT WEEK AS A CUTOFF LOW
DEVELOPS AND TRACKS SLOWLY EAST. THE RESULT WILL BE A PROLONGED
PERIOD OF UNSETTLED WEATHER FROM LATE THIS WEEK INTO EARLY NEXT
WEEK. THERE IS SOME POTENTIAL FOR SEVERE WEATHER WITHIN THE WARM
SECTOR THIS WEEKEND BUT DETAILS AND THE LEVEL OF RISK FOR SEVERE
STORMS REMAINS HIGHLY UNCERTAIN AT THIS TIME. LOCALLY
HEAVY RAINFALL WILL ALSO DEVELOP GIVEN THE SLOW TRANSIENT NATURE
OF THIS SYSTEM.

FOSTER

&&

.AVIATION...

FOR THE 06Z TAFS...SCATTERED CONVECTION STILL OCCURRING ACROSS
SOUTHEAST KANSAS INTO THE SOUTHWEST CORNER OF MISSOURI. VERY
ELEVATED IN NATURE WITH BASES FROM 8000-10000 FEET NOT EXPECTING
VERY HEAVY PRECIPITATION WITH ANY CONVECTION AND SHOULD REMAIN IN
VFR CONDITIONS. NAM RH PROGS 850-700MB SHOW DECENT RH VALUES
THROUGH MUCH OF TONIGHT INTO TUESDAY FOR THE 3 TAF SITES AND HAVE
KEPT BKN CEILINGS IN FOR MUCH OF THE TAF PERIOD.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 10, 12:35 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT TUE APR 10 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110545-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1235 AM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED FOG RISK.

DISCUSSION...

  ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF
  EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI
  OVERNIGHT...GENERALLY ALONG AND SOUTH OF A PITTSBURG KANSAS TO
  NIXA TO GAINESVILLE MISSOURI LINE. OCCASIONAL LIGHTNING STRIKES...BRIEF
  HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE WITH THESE
  THUNDERSTORMS. THE STORMS ARE EXPECTED TO PUSH SOUTH OF THE AREA
  BY AROUND SUNRISE EARLY THIS MORNING.

  PATCHY FOG MAY ALSO BE POSSIBLE ACROSS PORTIONS OF EXTREME
  SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI EARLY THIS
  MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  AREAS OF FROST ARE POSSIBLE OVER THE EASTERN OZARKS AND CENTRAL
  MISSOURI LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING WITH
  TEMPERATURES IN THE 30S.

  A MORE ACTIVE WEATHER PATTERN IS EXPECTED TO DEVELOP LATE IN THE
  WEEK. SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THURSDAY
  THROUGH SATURDAY AS LOW PRESSURE MOVES INTO THE PLAINS. STRONG
  TO SEVERE STORMS WILL BE POSSIBLE....WITH THE STRONGER STORM
  POTENTIAL GENERALLY EXPECTED ACROSS SOUTHEASTERN KANSAS AND WESTERN
  MISSOURI. THE EVOLUTION OF THE UPCOMING WEATHER PATTERN IS STILL
  FAR FROM CERTAIN...AND LATER OUTLOOKS SHOULD BE MONITORED
  CLOSELY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

Nearby

Frost Advisories in Missouri, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.